MAUDE Adverse Event Report: AirLife Oy enFlow; Disposable IV Fluid/Blood Warmer Cartridge with IV Extension Model 202

AirLife Oy enFlow; Disposable IV Fluid/Blood Warmer Cartridge with IV Extension Model 202
Model Number 980202EU
Medical Device Problem Codes Difficult to Flush (1251); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 06/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 11 july 2026 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or causes serious injury.
 
Event or Problem Description
It was reported that blood products were given to 6-month-old via syringe then into enflow cassette and into patient.It was noticed whilst giving the blood, air was entrained which ended up a near fatal embolus in the patient.It was noticed that the enflow cassette was leaking from the right side of the cassette near the patient end which was in the warming device.
 
Event or Problem Description
It was reported that blood products were given to 6 month old via syringe then into enflow cassette and into patient.It was noticed whilst giving the blood air was entrained which ended up a near fatal embolus in the patient.It was noticed that the enflow cassette was leaking from the right side of the cassette near the patient end which was in the warming device.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 11 july 2026 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or causes serious injury.Root cause investigation conclusions: 1.Leak/crack in the cartridge was most likely caused by to be mechanical damage (impact to a hard object) before connecting the cartridge to the iv set.2.Air appearing in the cartridge was most likely caused by a combination of the cartridge leak and another leaking spot in the iv setup (such as connector not being tight, or vented cap being used).3.The cartridge was used despite clear visible damage on it.The iv line had already been primed twice, as air was seen in the cartridge some time after the first priming.This should have been an indication that there is a potential leak, but the line was anyway used 90 minutes after the second priming.The earlier appearance of air and the visible crack on the cartridge should have been an indicator of a hazard.Complaint history review the complaint history was reviewed in grand avenue from reported dates 1-jun-2024 through 31-may-2026, for part number 980202eu, or 980200eu and failure mode "leak".There were 3 other complaint(s) reported for the same issue and part number under (b)(4) during the same timeframe.Out of these (b)(4) was related to misuse, as the product was likely expired and had already been out of package when taken into use.(b)(4) could not be confirmed and the complaint seemed to relate to luer lock connection.Sales = 470 310 ea.Calculated occurrence (p1) =( 4 complaint(s) / 470 310 ea sold) x 100 = 0,000851 % occurrence ranking = 1/5-improbable.Occurrence rating calculated based on worst case assuming that all the complaints were valid and related to the same issue.Only 1 other complaint (complaint-12371) was confirmed and was likely related to exactly the same issue.Device history record (dhr) review dhr review for (b)(4).Risk assessment: the overall risk level is medium based on following considerations.1.Patient/caregiver performed risk assessment with rma-20046ab number, revision 09; the most closely associated risk is id sha-car-15-a (p1=2/5, p2=2/5) with a probability of harm occurring p=remote and severity s=3/5-serious which is low risk.The calculated p1 based on complaints and sales in the previous 24 months is 1/5-improbably.Therefore, the probability of harm occurring (p) is less than the rma and is determined to be low risk per ref-20001-c1 rev2.2.Regulatory/ compliance reviewed ref-20001-c1 rev2, and there is medium regulatory/ compliance risk.Rationale: this complaint could be considered low regulatory risk, as it appears a damaged product was taken into use which lead to the reported incident.It is unlikely that the product was damaged when delivered to the customer.However, a second complaint (b)(4) was received after this complaint from the same customer regarding the similar "leak" issue.It is unclear if these cases could be related to the same cause, so the regulatory risk will be considered medium.

Brand Name
enFlow
Common Device Name
Disposable IV Fluid/Blood Warmer Cartridge with IV Extension Model 202
Manufacturer (Section D)
AirLife Oy
kuortaneenkatu 2
helsinki uusimaa, fl FIN-0 0510
FI  FIN-00510
Manufacturer (Section G)
AirLife Oy
kuortaneenkatu 2
helsinki uusimaa, fl FIN-0 0510
FI   FIN-00510
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
+1(616)259-8415
MDR Report Key25791700
Report Number3010838917-2026-00005
Device Sequence Number5817112
Product Code LGZ
UDI-Device Identifier10190752147102
UDI-Public(01)10190752147102(10)25031008
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K130867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number980202EU
Device Catalogue Number980202EU
Device Lot Number25031014, 25031008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date07/12/2026
Supplement Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown